Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 101, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2000, 10:45 PM MDT for Phillips County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 10:45 PM MDT (04:45 UTC)
- Expired
- Jul 8, 2000, 11:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Phillips County, MT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGGW 090445 SVRGGW MTC071-090545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 1045 PM MDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA * UNTIL 1145 PM MDT * AT 1036 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 39 MILES NORTHWEST OF U L BEND TO 3 MILES SOUTHWEST OF U L BEND...OR FROM 39 MILES SOUTHWEST OF MALTA TO 37 MILES NORTHEAST OF WINNETT...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL REMAIN OVER... RURAL SOUTHERN PHILLIPS COUNTY THIS STORM HABS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .END 94
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:17 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 8, 8:17 PM MDT, 2 hours 28 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 817 PM MDT SAT JUL 8 2000 ...UPDATE FOR SVR WATCH COMING OUT FOR THE CWFA TONIGHT... SUPERCELLS OVR TFX CWFA WILL CONTINUE TO MOVE INTO OUR WESTERN ZONES. ENVIRONMENT IS PRETTY GOOD FOR CONTINUATION OF THE SUPERCELLS OVR OUR CWFA TONIGHT. GETTING WORRIED ABOUT FLASH FLOODING WITH THUNDERSTORMS. WILL ISSUE FLASH FLOOD WATCH FOR CENTRAL CWFA FOR TONIGHT. WILL REWORD THE POPS IN ZONES...AND ADD THE SVR WORDING TO THE ZONES. TEMPS AND WINDS LOOK GOOD. GGW TTTTT 060/083 060/083 058/083 060/087 061/091 946464/75631 GDV TTTTT 063/085 060/085 061/084 060/088 061/093 946464/75631 PROTON
In the hours before
Local storm report, Jul 8, 5:44 PM MDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GLASGOW MT
544 PM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 AM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXLocal storm report, Jul 8, 5:54 PM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
544 AM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0T804 PM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:50 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jul 8, 8:38 PM MDT | Tornado Warning | GGW | Phillips | 67 min |
| Jul 8, 9:42 PM MDT | Tornado Warning | GGW | Phillips | 63 min |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jul 8, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 73 min |
| Jul 8, 11:23 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jul 8, 11:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 95 min |
| Jul 8, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 96 min |
| Jul 9, 12:31 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 89 min |
| Jul 9, 1:13 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 9, 3:50 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 55 min |
| Jul 9, 12:23 PM MDT | Flash Flood Warning | GGW | McCone | 3 hr |
| Jul 9, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jul 9, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 57 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jul 9, 3:40 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 9, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 6 hr |
| Jul 9, 4:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 9, 4:43 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 62 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jul 9, 4:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 6 hr |
| Jul 9, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 69 min |
| Jul 9, 5:49 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.